Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Mar 8, 2011, 11:05 AM EST for Estill County, Kentucky. It took effect at Mar 10, 2011, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 11:05 AM EST (16:05 UTC)
- In effect from
- Mar 10, 2011, 6:00 PM EST
- Expired
- Mar 8, 2011, 11:20 AM EST
- In force
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 20.96 ft at Mar 7, 2011, 12:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
701 WGUS83 KJKL 081605 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1105 AM EST TUE MAR 8 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG AND RAVENNA... .THE KENTUCKY RIVER AT HEIDELBERG WILL CONTINUE TO RUN HIGH UNTIL THIS EVENING. THE KENTUCKY RIVER WILL CONTINUE TO RUN HIGH AT RAVENNA UNTIL TOMORROW AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 PM. && KYC129-090405- /O.ROU.KJKL.HY.S.0000.000000T0000Z-000000T0000Z/ /HLDK2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1105 AM EST TUE MAR 8 2011 FORECAST INFORMATION FOR KENTUCKY RIVER AT HEIDELBERG. * AT 9:45 AM TUESDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.4 FEET EARLY FRIDAY MORNING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAY 3 2010. $$ KYC065-090405- /O.NEW.KJKL.FL.W.0008.110310T2300Z-110312T1400Z/ /RAVK2.1.ER.110310T2300Z.110311T1200Z.110312T0800Z.UU/ 1105 AM EST TUE MAR 8 2011 * AT 10:15 AM TUESDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 21.0 FEET. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. $$ AR
1 follow-up statement
318 WGUS83 KJKL 081620 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1120 AM EST TUE MAR 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT RAVENNA. THE FLOOD WARNING RECENTLY ISSUED FOR THE KENTUCKY RIVER AT RAVENNA WAS ISSUED IN ERROR. && KYC065-081650- /O.CAN.KJKL.FL.W.0008.110310T2300Z-110308T1620Z/ /RAVK2.1.ER.110310T2300Z.110311T1200Z.110312T0800Z.UU/ 1120 AM EST TUE MAR 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 10:15 AM TUESDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 21.0 FEET. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 2010. * A FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT RAVENNA. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 10:29 AM EST, 36 minutes earlier.
Area forecast discussion, Mar 8, 10:29 AM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1029 AM EST TUE MAR 8 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED THE ONLY UPDATE MADE TO THE FORECAST FOR THE REST OF TODAY WAS TO REMOVE SOME AFTERNOON WORDING FROM A COUPLE OF THE ZONE GROUPINGS IN THE ZONE TEXT PRODUCT. OTHERWISE...THE FORECAST RIGHT ON TRACK. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY NIGHT/ EASTERN KENTUCKY REMAINS UNDER THE INFLUENCE OF A MID AND UPPER LEVEL RIDGE...PROVIDING TRANQUIL CONDITIONS TO THE REGION. HOWEVER...NEXT WEATHER MAKER IS ALREADY TAKING SHAPE ACROSS OKLAHOMA/KANSAS. A POTENT MID LEVEL WAVE WILL HELP INTENSIFY AN AREA OF LOW PRESSURE AS IT TRACKS FROM NORTHERN TEXAS THIS MORNING...INTO THE SOUTHERN GREAT LAKES BY WEDNESDAY EVENING. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS DYNAMIC SYSTEM...SO CONFIDENCE IN THIS FORECAST PACKAGE IS FAIRLY GOOD. AS FAR AS TODAY GOES...THE WEATHER WILL REMAIN FAIRLY QUIET THROUGH THE DAYLIGHT HOURS WITH SOME INCREASING HIGH LEVEL CLOUDS. WITH THE BOUNDARY LAYER MUCH WARMER TODAY...HIGHS SHOULD RETURN TO MILD READINGS TODAY WITH TEMPERATURES CLIMBING TOWARD THE 60 DEGREE MARK THIS AFTERNOON. THE WEATHER BECOMES INCREASINGLY ACTIVE AFTER SUNSET THIS EVENING. ISENTROPIC ASCENT WILL STRENGTHEN RAPIDLY AND BE QUITE STRONG THROUGH MUCH OF THE OVERNIGHT HOURS WITH A VERY STRONG LOW LEVEL JET AXIS RIGHT OVER EASTERN KENTUCKY. THIS SHOULD YIELD SCATTERED TO NUMEROUS RAIN SHOWERS DEVELOPING THROUGH THE OVERNIGHT HOURS. WITH SOUTHEAST DOWNSLOPING FLOW...AREAS IN THE SOUTHEAST MAY MISS OUT ON THE MAJORITY OF SHOWERS TONIGHT...BUT STILL NOT COMPLETELY REMOVED FROM GETTING WET OVERNIGHT. THE SOUTHEAST FLOW WILL YIELD VERY GUSTY CONDITIONS ON THE RIDGETOPS ALONG THE VIRGINIA BORDER. AT THIS POINT...OPTING TO HOLD OFF ON ANY WIND HEADLINE AND LET THE DAYSHIFT TAKE A BETTER LOOK AT THIS POTENTIAL. THE BEST HEAVY RAIN POTENTIAL WILL ENTER THE PICTURE AFTER DAYBREAK ON WEDNESDAY AS A PRE-FRONTAL BAND OF HEAVY RAIN PROGRESSES EAST ACROSS KENTUCKY. AT THIS POINT...INSTABILITY IS VERY MARGINAL (SURFACE OR ELEVATED)...AND LEANING MORE AGAINST THE THUNDERSTORM THREAT. HOWEVER...GIVEN THE GREAT DYNAMICS...CANNOT RULE OUT A FEW ISOLATED LIGHTNING STRIKES. ANY THUNDERSTORMS WOULD OBVIOUSLY AID IN THE PRECIPITATION EFFICIENCY ON WEDNESDAY LEADING TO THE THREAT FOR FLASH FLOODING. REGARDLESS...WITH PWATS AROUND 1 INCH ON WEDNESDAY...MODERATE TO HEAVY RAINFALL IS STILL ANTICIPATED. THUS...THE FLOOD WATCH WILL CONTINUE WITH NO CHANGES. THE HEAVY RAIN WILL BE ON THE WAY OUT WEDNESDAY EVENING. THE ACTUAL COLD FRONT WILL THEN CROSS EAST KENTUCKY WEDNESDAY NIGHT. WITH DRYING BEHIND THE INITIAL BAND OF RAIN...WE MAY HAVE TO WATCH FROM SOME INSTABILITY DEVELOPING ALONG AND JUST AHEAD OF THE FRONT...LEADING TO A THREAT FOR AN ISOLATED THUNDERSTORM WEDNESDAY NIGHT. REGARDLESS...UNTIL THE FRONT CLEARS EAST KENTUCKY...THE THREAT FOR PRECIPITATION WILL CONTINUE. A BRIEF BREAK IN PRECIPITATION IS EXPECTED THURSDAY MORNING...BEFORE ANOTHER MID LEVEL WAVE BRINGS MOISTURE BACK INTO EAST KENTUCKY. BY THIS TIME...COLD AIR IS ALREADY FLOODING INTO EAST KENTUCKY BEHIND THE DEPARTING COLD FRONT. 850MB TEMPERATURES WILL FALL TO -5C BY MIDDAY ON THURSDAY. GIVEN THIS COLD AIR...WE COULD SEE SOME SNOW BEGINNING TO MIX IN BY THURSDAY AFTERNOON...AND ESPECIALLY THURSDAY NIGHT. UPSLOPE FLOW INTO THE HIGHER TERRAIN SHOULD KEEP THE THREAT OF PRECIPITATION AROUND THROUGH THURSDAY NIGHT. ONCE SURFACE TEMPERATURES COOL OFF THURSDAY NIGHT...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS...ESPECIALLY IN THE HIGHER TERRAIN. .LONG TERM.../FRIDAY THROUGH MONDAY/ MODELS REMAIN IN DECENT AGREEMENT THROUGH THE UPCOMING WEEKEND. HEIGHTS WILL BEGIN TO BUILD HEADING INTO THE END OF THE WEEK...AND ESPECIALLY EARLY THIS WEEKEND. THIS WILL YIELD MODERATING TEMPERATURES. ANOTHER SHORTWAVE WILL PROGRESS ACROSS THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY. HOWEVER...RAIN CHANCES ARE EXPECTED TO REMAIN PRIMARILY NORTH OF OUR AREA. WILL KEEP A SLIGHT CHANCE ACROSS AREAS NORTH OF I-64...IN CASE MODELS DECIDE TO SHIFT SOUTHWARD WITH TIME. AS THAT WAVE DEPARTS SATURDAY NIGHT...A COLD FRONT WILL GET PUSHED SOUTHWARD ACROSS THE AREA. AT THIS POINT...A TOUGH CALL ON EXACTLY HOW MUCH COLD AIR BLEEDS SOUTH...AND OPTING TO STAY CLOSE TO GUIDANCE FOR THE TIME BEING. THE WEATHER MAY REMAIN SOMEWHAT QUIET INTO NEXT WEEK AS THE ECMWF DOES NOT BRING ANOTHER SYSTEM INTO THE REGION UNTIL THE MIDDLE OF NEXT WEEK. HOWEVER...THE GFS SUGGESTS THE NEXT SYSTEM COULD ARRIVE AS EARLY AS MONDAY NIGHT. THE MODEL SPREAD FOR EARLY NEXT WEEK BRINGS SOME UNCERTAINTY INTO THE FORECAST AT THAT POINT. && .AVIATION.../12Z TO 12Z/ MID AND HIGH LEVEL CLOUD COVER AND VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. AFTER 00Z WEDNESDAY...LOWER CLOUD DECKS WILL MOVE IN ALONG WITH RAIN SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND ANY THUNDERSTORMS WILL LAST FOR MUCH OF TUESDAY NIGHT AND WEDNESDAY. FOR NOW WILL ONLY FCST 100 OVC WITH VCSH BETWEEN 09/00Z AND 09/05Z. EXPECT THE LOWER CLOUDS AND BETTER CHANCES FOR RAIN AFTER 05Z WITH TEMPO IFR CIGS/VSBY AFTER 09Z. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS/AR LONG TERM....KAS AVIATION...DUSTY
Hazardous weather outlook, Mar 8, 4:22 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EST TUE MAR 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 422 AM EST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS WILL CONTINUE TO RUN HIGH TODAY. STRONG WIND GUSTS UP TO 40 MPH ARE POSSIBLE ON THE RIDGES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WIND GUSTS UP TO 40 MPH WILL PERSIST ON THE RIDGES ON WEDNESDAY. A POTENT STORM SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AS WELL AS ANOTHER ROUND OF LOCALLY HEAVY RAINFALL. RUNOFF FROM THE RAINFALL WILL SUSTAIN HIGH WATER AND BRING SIGNIFICANT RISES TO PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS. ADDITIONALLY...SNOW SHOWERS WILL BE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:04 PM EST | River Flood Advisory | JKL | Whitley | 35 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.